Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 42, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 15, 2015, 11:10 PM CDT for Borden County, Scurry County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2015, 11:10 PM CDT (04:10 UTC)
- Expired
- Jun 16, 2015, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Borden County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 112 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601 WGUS54 KMAF 160410 FFWMAF TXC033-415-160700- /O.NEW.KMAF.FF.W.0042.150616T0410Z-150616T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1110 PM CDT MON JUN 15 2015 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN SCURRY COUNTY IN WEST TEXAS... NORTHEASTERN BORDEN COUNTY IN WEST TEXAS... * UNTIL 200 AM CDT * AT 1105 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM SHOWERS AND THUNDERSTORMS FROM 7 MILES NORTH OF FLUVANNA TO 9 MILES SOUTH OF GAIL. PORTIONS OF FARM TO MARKET ROAD 612 AND FARM TO MARKET 1269 ARE IMPASSABLE DUE TO HIGH WATER. THE SHOWERS AND THUNDERSTORMS ARE MOVING SOUTHWEST AT 5 MPH AND COULD PRODUCE ANOTHER ONE HALF TO ONE INCH OF RAINFALL. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... NORTHEASTERN BORDEN COUNTY... NORTHWESTERN SCURRY COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. && LAT...LON 3267 10104 3268 10144 3297 10140 3297 10106 $$
1 follow-up statement
996 WGUS74 KMAF 160531 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1231 AM CDT TUE JUN 16 2015 TXC033-415-160700- /O.CON.KMAF.FF.W.0042.000000T0000Z-150616T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCURRY-BORDEN- 1231 AM CDT TUE JUN 16 2015 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHEASTERN BORDEN AND NORTHWESTERN SCURRY COUNTIES... AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE DECREASED IN INTENSITY...OR MOVED OUT OF THE WARNED AREA. HOWEVER...HEAVY RAINFALL OF 3 TO 4 INCHES SINCE 900 PM CDT WILL LIKELY TAKE SEVERAL MORE HOURS TO RUNOFF. THEREFORE...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT. THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS...CENTRAL BORDEN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING OF CREEKS AND STREAMS...STREETS AND UNDERPASSES...LOW WATER CROSSINGS AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. && LAT...LON 3267 10104 3268 10144 3297 10140 3297 10106 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:32 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 15, 6:32 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 632 PM CDT Mon Jun 15 2015 .DISCUSSION... See aviation discussion below. && .AVIATION... Ongoing storms are mostly in between TAF sites and we mostly omitted the mention of TSRA, except for a brief TEMPO group at KINK. Otherwise a TEMPO MVFR CIG will be possible at HOB/MAF. && .PREV DISCUSSION... /ISSUED 237 PM CDT Mon Jun 15 2015/ DISCUSSION... Two areas of high pressure, one over the eastern Pacific and the other on the east coast, are leaving Texas under a weak trough of low pressure. Normally this setup provides enough instability so daytime heating causes scattered showers and thunderstorms to develop but today is a little different. A mesoscale convective vortex (MCV) left over from convection last night remains stationary near Big Lake and is spreading cloud cover across most of the Permian Basin keeping surface temperatures down and increasing low level stability. There are some thunderstorms currently forming farther west in the Davis Mountains where cloud cover has been much less, and there are also storms forming from San Angelo to Sonora where upper lift on the eastern side of the MCV is overcoming the surface stability. Additional development is expected in the eastern Permian Basin this afternoon and evening but slow storm movement will likely prevent it from spreading into the western Permian Basin or southeastern New Mexico. 0-6km shear is not high today so convection should be pulse type and mostly remain below severe levels though slow storm motion could cause localized flash flooding. The upper trough will remain in place tomorrow leaving the eastern Permian Basin and Davis Mountains once again as the locations most favored for rainfall. A tropical system moving into Texas Tuesday could actually bring drier conditions to west Texas if the system is strong enough to induce subsidence outside the main circulation though this seems doubtfull given the close proximity to the coast already. High pressure over the eastern Pacific will build east into Texas through the end of the week, increasing subsidence and causing temperatures to warm into the mid 90s. The high will lift north early next week leaving west Texas and eastern New Mexico in a deep easterly flow. This pattern is favorable near normal temperatures and increasing moisture which could provide a chance for isolated afternoon showers and thunderstorms. Hennig && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 15, 1:41 PM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 141 PM CDT MON JUN 15 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 141 PM CDT MON JUN 15 2015 /1241 PM MDT MON JUN 15 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION THROUGH TONIGHT. A FEW STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. THE GREATER CONCERN HOWEVER WILL BE THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. A FEW STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE GREATER CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 15, 9:23 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
923 PM CDT MON JUN 15 2015
NMZ027-028-TXZ057-258-160300-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
823 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN CULBERSON AND SOUTHWESTERN EDDY COUNTIES UNTIL 900 PM
MDT/1000 PM CDT/...
A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF PINE SPRINGS AT
824 PM MDT/924 PM CDT/...MOVING SOUTH AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3200 10491 3201 10485 3203 10485 3207 10474
3191 10457 3172 10487 3185 10492 3199 10493
TIME...MOT...LOC 0224Z 013DEG 16KT 3194 10482Special weather statement, Jun 15, 10:18 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1018 PM CDT MON JUN 15 2015
NMZ027-TXZ057-258-160400-
GUADALUPE MOUNTAINS OF EDDY COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
918 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTHWESTERN CULBERSON AND SOUTHWESTERN EDDY COUNTIES UNTIL
1000 PM MDT/1100 PM CDT/...
A THUNDERSTORM WITH SMALL HAIL...HEAVY RAIN...AND GUSTY WINDS WAS
LOCATED 5 MILES NORTH OF PINE SPRINGS AT 918 PM MDT/1018 PM
CDT/...MOVING WEST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3201 10491 3201 10485 3203 10485 3205 10480
3179 10463 3169 10492 3199 10493
TIME...MOT...LOC 0318Z 076DEG 3KT 3196 10482The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:26 PM CDT | River Flood Warning | MAF | Presidio | 18 hr |
| Jun 15, 8:57 PM CDT | Flash Flood Warning | MAF | Borden, Scurry | 2 hr |
| Jun 15, 9:23 PM CDT | Special Weather Statement | MAF | Culberson | 37 min |
| Jun 15, 9:59 PM CDT | Areal Flood Advisory | MAF | Culberson | 2 hr |
| Jun 15, 10:18 PM CDT | Special Weather Statement | MAF | Culberson | 42 min |
| Jun 15, 10:48 PM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| Jun 15, 10:57 PM CDT | River Flood Warning | MAF | Presidio | 20 hr |
| Jun 16, 1:16 AM CDT | Special Weather Statement | MAF | 59 min | |
| Jun 16, 1:33 AM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 16, 9:26 AM CDT | Areal Flood Advisory | MAF | Midland, Reagan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.